How the interaction occurs:
The cause of the interaction is not known.
What might happen:
You may experience an increased chance for bleeding including bleeding from your gums, nosebleeds, unusual bruising, or dark stools.
What you should do about this interaction:
Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. If your doctor prescribes these two medicines together, you may need to check your bleeding times more often. You may need an adjustment in the dosage of your blood thinner. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Rothstein E. Warfarin effect enhanced by disulfiram. JAMA 1968 Nov 11; 206(7):1574-5.
2.O'Reilly RA. Potentiation of anticoagulant effect by disulfiram (Antabuse). Clin Res 1971;19(1):180.
3.O'Reilly RA. Augmentation of long-term warfarin therapy by disulfiram (Antabuse). Clin Res 1972;20(2):185.
4.Rothstein E. Warfarin effect enhanced by disulfiram (antabuse). JAMA 1972 Aug 28;221(9):1052-3.
5.O'Reilly RA. Interaction of sodium warfarin and disulfiram (antabuse) in man. Ann Intern Med 1973 Jan;78(1):73-6.
6.O'Reilly RA. Dynamic interaction between disulfiram and separated enantiomorphs of racemic warfarin. Clin Pharmacol Ther 1981 Mar; 29(3):332-6.